Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 224, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 26, 2003, 3:33 AM EDT for Trumbull County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2003, 3:33 AM EDT (07:33 UTC)
- Expired
- Aug 26, 2003, 4:15 AM EDT
- In force
- 42 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 100 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2226 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 260733 SVRCLE OHC155-260815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 333 AM EDT TUE AUG 26 2003 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TRUMBULL COUNTY IN NORTHEAST OHIO... * UNTIL 415 AM EDT * AT 333 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF CORTLAND...OR ABOUT 9 MILES NORTH OF WARREN...MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CORTLAND BRISTOLVILLE KINSMAN WARREN LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4149 8052 4144 8089 4128 8085 4130 8052 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:05 AM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 26, 2:05 AM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 205 AM EDT TUE AUG 26 2003 MDLS CONT TO BE FAIRLY COMPATABLE WITH HANDLING OF UPR LVL FEATURES THRU FCST PD. UPR LOW OVR HUDSONS BAY ROTATES A STG S/W SE THRU SE CAN THAT THEN LIFTS NE THRU NEW BRUNSWICK AND NEW FOUNDLAND BY 60HRS. WRMFNTL TYPE SITUATION GOING ON NOW WITH SOME CONVECTION OVER SRN MI INTO LERI. WL PRETTY MUCH BE IN WRM SECTOR TDA. MDLS SEEM TO WANT TO BRING CDFNT INTO CWA LATER TNGT...A LTL FASTER THAN PRVS RUNS. MN RH VALUES APPEAR TO BE PRETTY MARGINAL FOR TDA AND TNGT. OTHER THAN ACTVTY CURRENTLY JUST N OF AREA. WUD THINK THAT CHC POPS WL HANDLE POTENTIAL FOR TSTMS TDA AND TNGT. DRY SHOT COMING IN FM NW LATE TNGT AND WED. MAY LINGER SOME SHWRS PA ZNS AND SE PTNS OF CWA WED MRNG. MAY HV TO START THINGS OFF WITH A LTL HIER POPS IN GRIDS PRIOR TO 10Z FOR ERN COUNTIES THEN DROP TO CHC FOR TDA. GUID TMPS LOOK RSNBL BUT WL MANIPULATE A LTL. HIGHS TDA JUST A TAD TOO WRM SO MAY CUT A DEGREE OR TWO OFF. OTRW OK. .CLE... OH...NONE. PA...NONE. VRCEK
Hazardous weather outlook, Aug 25, 1:07 PM EDT, 14 hours 26 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-251900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 107 PM EDT MON AUG 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING ACROSS NORTHWEST OHIO. SOME OF THE STORMS MAY BE SEVERE AND CONTAIN DAMAGING WINDS...LARGE HAIL AND PERHAPS A TORNADO. THE MAIN THREAT AREA WILL EXTEND WEST OF A LINE FROM THE LAKE ERIE ISLANDS TO FINDLAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT. REL
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 11:55 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 26, 1:54 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 26, 1:54 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 26, 3:01 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 59 min |
| Aug 26, 3:24 AM EDT | Severe Thunderstorm Warning | CLE | Portage | 51 min |
| Aug 26, 4:22 AM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 26, 4:22 AM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 26, 9:36 AM EDT | Special Marine Warning | CLE | 114 min | |
| Aug 26, 9:36 AM EDT | Special Marine Warning | CLE | 114 min | |
| Aug 26, 9:36 AM EDT | Special Marine Warning | CLE | 114 min | |
| Aug 26, 9:36 AM EDT | Special Marine Warning | CLE | 114 min | |
| Aug 26, 11:53 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 52 min |
| Aug 26, 5:44 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Lucas, Wood | 76 min |
| Aug 26, 6:22 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca, Wyandot | 53 min |
| Aug 26, 6:40 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Marion | 50 min |
| Aug 26, 6:46 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 44 min |
| Aug 26, 7:03 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 72 min |
| Aug 26, 7:13 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 92 min |
| Aug 26, 7:27 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 63 min |
| Aug 26, 7:30 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 60 min |
| Aug 26, 7:48 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 57 min |
| Aug 26, 7:50 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 55 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.